Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 42, NWS Shreveport, LA

February 10, 2013Grant Parish, Natchitoches Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 10, 2013, 10:56 AM CST for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 10:56 AM CST (16:56 UTC)
Expired
Feb 10, 2013, 11:45 AM CST
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 10, 6:58 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 384 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
384 m²/s²
0-3 km storm-relative helicity
448 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 10:03 AM CST, 53 minutes earlier.

Area forecast discussion, Feb 10, 10:03 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 AM CST SUN FEB 10 2013

.DISCUSSION...
KSHV RADAR SHOWS LINE OF STORMS CURRENTLY LOCATED FROM ZAVALLA
TX...TO MONROE LA. EWD PROGRESS HAS SEEMED TO SLOW OVER THE LAST
HOUR OR SO. FOR THIS UPDATE...HAVE TRIMMED POPS AND DROPPED THE
WATCH ALONG THE BACK EDGE OF THE CONVECTION. WILL LIKELY UPDATE
AT LEAST ONE MORE TIME TO TRIM POPS AND ADDITIONAL COUNTIES/PARISHES
OFF OF THE WATCH BEFORE THE AFTERNOON PACKAGE BECOMES THE PRIMARY
FOCUS. TEMPS WILL LIKELY NEED TO BE TWEAKED DURING THE SECOND
UPDATE.

&&

.AVIATION...
LINE OF STG TSTMS HAVE MOVED ACROSS AREAL TERMINALS...EXCEPT KMLU.
THIS LINE OF STORMS WILL MOVE ACROSS KMLU BY AROUND 17Z. HOWEVER...
SHOWERS WITH ISOLD THUNDER WILL CONTINUE AT KELD... KLFK...AND
KSHV UNTIL 18Z. VFR CIGS TO BEGIN CLEARING OUT OF AREA...WITH
UPPER LVL CLOUDS STILL POSSIBLE. WESTERLY WIND AT 10 TO 15 KTS
WITH A FEW HIGHER GUSTS...WILL ACCOMPANY THE LIFTING OF THE LOW
VFR CIGS. THESE WINDS WILL DIMINISH TO AROUND 5 KTS AFTER 0Z...
EXCEPT KMLU...WHERE WINDS WILL DIMINISH AFTER 03Z MONDAY. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  45  62  47  56 /  40  10  20  60  60
MLU  75  48  59  46  53 / 100  30  40  60  60
DEQ  71  35  61  39  50 /  10  10  10  50  60
TXK  71  41  62  45  51 /  10  10  10  50  60
ELD  70  39  62  42  53 /  70  10  20  50  60
TYR  71  43  61  45  54 /  10  10  20  60  60
GGG  72  41  62  46  54 /  10  10  20  60  60
LFK  73  46  63  50  60 /  50  20  40  60  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/07
Hazardous weather outlook, Feb 10, 6:30 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 AM CST SUN FEB 10 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111230-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
630 AM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL
ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...FOR DEEP
EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE AND SPREAD ACROSS
THE FOUR STATE AREA THROUGH TODAY AND INTO TONIGHT...ALL AHEAD OF
A PACIFIC COLD FRONT AND ITS ASSOCIATED UPPER LEVEL STORM SYSTEM
MOVING INTO THE PLAINS. THE PRIMARY THREAT TODAY AND TONIGHT WILL
BE DAMAGING WINDS FROM BOW SEGMENTS OF THUNDERSTORMS ALONG THE
DEVELOPING SQUALL LINE. ISOLATED TORNADOES AND LOCALLY HEAVY
RAINFALL WILL ALSO BE OF CONCERN THROUGH THE DAY AHEAD AS THE
COLD FRONT SLOWLY STALLS ALONG THE I-20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS MAY BE ON GOING OVER SOUTHERN SECTIONS
AS WE MOVE INTO THE NEW WORK WEEK AS MORE UPPER LEVEL ENERGY
PUSHES ACROSS THE SOUTHERN PLAINS...OVER RUNNING A STALLED SURFACE
COLD FRONT. THESE ADDITIONAL THUNDERSTORMS MAY BRING A THREAT FOR
HAIL TO THE FOUR STATE AREA...AS THE UPPER LEVEL ENERGY BRINGS
POCKETS OF VERY COLD AIR OVERHEAD...IN THE PERSISTENT SOUTHWEST FLOW
PATTERN ALOFT. IN ADDITION...LOCALLY HEAVY RAINFALL MAY REMAIN A
CONCERN OVER NORTH CENTRAL LOUISIANA...BUT A STRONGER POLAR FRONT
AND ITS UPPER LEVEL STORM SYSTEM WILL BRING AN END TO THUNDERSTORM
ACTIVITY BY EARLY WEDNESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THROUGH TODAY.

24

In the hours before

Special weather statement, Feb 10, 7:23 AM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 AM CST SUN FEB 10 2013

LAZ001-010-TXZ150>153-101415-
CADDO-DE SOTO-NACOGDOCHES-PANOLA-RUSK-SHELBY-
723 AM CST SUN FEB 10 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 AM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN EASTERN TEXAS...
     NACOGDOCHES AND SHELBY...
IN NORTHEAST TEXAS...
     PANOLA AND RUSK...
IN NORTHWEST LOUISIANA...
     DE SOTO AND CADDO...

INCLUDING THE FOLLOWING LOCATIONS...
     LOGANSPORT...CARTHAGE...JOAQUIN...TENAHA AND TIMPSON...

AT 722 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MINDEN...OR 20
MILES SOUTHEAST OF HENDERSON...MOVING EAST AT 50 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

09
Local storm report, Feb 10, 8:02 AM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 AM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     HAIL             NACOGDOCHES             31.61N 94.65W
02/10/2013  E0.75 INCH       NACOGDOCHES        TX   TRAINED SPOTTER

            NEAR LOOP 224

&&

25
Special weather statement, Feb 10, 8:32 AM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 AM CST SUN FEB 10 2013

LAZ010-011-017>019-TXZ153-167-101515-
DE SOTO-NATCHITOCHES-RED RIVER-SABINE-SHELBY-WINN-
832 AM CST SUN FEB 10 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 AM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN EASTERN TEXAS...
     SABINE AND SHELBY...
IN NORTHWEST LOUISIANA...
     SABINE...RED RIVER...NATCHITOCHES AND DE SOTO...
IN NORTH CENTRAL LOUISIANA...
     WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     CAMPTI...CONVERSE...COUSHATTA...MANY...NATCHITOCHES...ZWOLLE AND
     PATROON...

AT 828 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF MANSFIELD TO 8 MILES NORTHWEST OF CONVERSE TO 10 MILES EAST
OF SHELBYVILLE TO PATROON...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF MANSFIELD TO 14 MILES SOUTHWEST OF MANSFIELD TO 15 MILES
EAST OF CENTER TO 11 MILES SOUTHEAST OF CENTER...MOVING EAST AT 50
MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

09
Local storm report, Feb 10, 10:41 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1041 AM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     MOUNT VERNON            33.17N 95.22W
02/10/2013                   FRANKLIN           TX   LAW ENFORCEMENT

            TREE DOWN

&&

25
Local storm report, Feb 10, 10:42 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1042 AM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     TSTM WND DMG     WINNSBORO               32.96N 95.29W
02/10/2013                   WOOD               TX   LAW ENFORCEMENT

            POWER LINE DOWN

&&

25
Special weather statement, Feb 10, 10:53 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 AM CST SUN FEB 10 2013

LAZ021-101730-
CALDWELL-
1053 AM CST SUN FEB 10 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1130 AM CST...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     CALDWELL...

INCLUDING THE FOLLOWING LOCATIONS...
     CLARKS...COLUMBIA AND GRAYSON...

AT 1051 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GRAYSON...OR 5 MILES SOUTHWEST
OF COLUMBIA...MOVING NORTHEAST AT 45 MPH.

MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 4:46 AM CSTSevere Thunderstorm WarningSHVBowie, Franklin, Red River, Titus59 min
Feb 10, 5:36 AM CSTSevere Thunderstorm WarningSHVCass, Harrison, Marion, Rusk39 min
Feb 10, 5:42 AM CSTSevere Thunderstorm WarningSHVBowie48 min
Feb 10, 7:39 AM CSTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby51 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.